MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543267
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On (b)(6) 2023 leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their asp6025, tissue processor.On (b)(6) 2023 the customer informed leica biosystems, that as a result, 5 tissue samples have not been diagnosed.
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer, and no instrument error was detected during the processing steps related to the damaged tissue.The incident was user related and caused by the usage of the incorrect processing protocol.The large tissues and biopsy tissues were processed together with the same overnight protocol.A customer facing letter will be sent out to the customer with the recommendation.To consider the usage of the recommended processing protocol for standard biopsy and small specimens as defined in the instruction for use (ifu).The biopsy tissue should be processed with a biopsy protocol, while the large tissue should be processed using an overnight protocol.If the customer wants to like to process both tissue types together, the protocol should be validated by the customer prior to usage and processing of clinical samples.
 
Additional Manufacturer Narrative
Additional information: added unique identifier (udi) # in d4.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key17009254
Report Number8010478-2023-00005
Device Sequence Number7538458
Product Code IEO
UDI-Device Identifier04049188158819
UDI-Public(01)04049188158819
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049543267
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/21/2023
07/21/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/08/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown